Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

May 3, 2012Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at May 3, 2012, 1:25 PM EDT for Chautauqua County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 1:25 PM EDT (17:25 UTC)
Expired
May 3, 2012, 2:15 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS81 KBUF 031725
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EDT THU MAY 3 2012

NYZ019-031815-
CHAUTAUQUA NY-
125 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST    
  OF FINDLEY LAKE...OR JUST SOUTH OF ERIE PENNSYLVALIA...AND MOVING  
  EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FRENCH CREEK AND FINDLEY LAKE...
  CLYMER AND RIPLEY...
  SHERMAN...
  PANAMA...

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF 
QUARTERS AND DAMAGING WINDS.

LAT...LON 4225 7977 4227 7976 4232 7906 4201 7906
      4199 7922 4199 7976 4200 7977

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 3, 12:50 PM EDT, 35 minutes earlier.

Area forecast discussion, May 3, 12:50 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1250 PM EDT THU MAY 3 2012

.SYNOPSIS...
WARM BUT UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY WITH
PERIODS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY TONIGHT AND
FRIDAY. HIGH PRESSURE WILL THEN RIDGE INTO THE REGION FOR THE
WEEKEND...BRINGING A RETURN TO FAIR WEATHER AND MORE SEASONABLE
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
16Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER SOUTHEASTERN
MINNESOTA... WITH A SURFACE WARM FRONT EXTENDING FROM THE LOW INTO
WESTERN NEW YORK. THE EASTERN EDGE OF THIS BOUNDARY IS DRAPED
ACROSS THE NIAGARA FRONTIER AND FINGER LAKES REGION...WITH SKIES
HAVING CLEARED OUT RATHER NICELY ALONG AND TO THE SOUTH OF THIS
BOUNDARY. TO THE IMMEDIATE NORTH AND EAST OF THE FRONT...LOWER
CLOUDS REMAIN LOCKED IN PLACE ACROSS THE NORTH COUNTRY...WHILE A
WEAKENING MCS CONTINUES TO TRACK EAST NORTHEAST JUST NORTH OF LAKE
ONTARIO.

AT THIS TIME...NOT MUCH HAS CHANGED WITH RESPECT TO FORECAST
EXPECTATIONS FOR THE REMAINDER OF THE DAY. THE DYING MCS TO OUR
NORTH SHOULD CONTINUE TO WEAKEN AND FALL APART AS IT LIFTS EAST-
NORTHEAST ALONG THICKNESS CONTOURS AND INTO A MORE STABLE
ENVIRONMENT...THOUGH THIS COULD STILL BRING A FEW LEFTOVER
SHOWERS TO JEFFERSON COUNTY AND THE SAINT LAWRENCE VALLEY BEFORE
COMPLETELY DISSIPATING. MEANWHILE ACROSS OUR CWA...DIURNAL
HEATING WILL CONTINUE TO LEAD TO A GRADUAL EROSION OF THE
REMAINING LOWER CLOUDS ACROSS THE NORTH COUNTRY...AND AN
INCREASINGLY UNSTABLE AIRMASS FURTHER TO THE SOUTH AND WEST.
LATEST SPC MESOSCALE ANALYSIS ALREADY SHOWS SBCAPES OF 1000-1500
J/KG ACROSS MANY AREAS SOUTH OF THE I-90 CORRIDOR...AND THESE WILL
LIKELY CONTINUE TO CLIMB TO BETWEEN 1500-2000 J/KG OVER THE NEXT
FEW HOURS UNDER PEAK HEATING. WITH LAKE BREEZES/OROGRAPHIC
INFLUENCES ACTING AS LOCALIZED TRIGGERS...FEEL WE SHOULD STILL SEE
SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP WITHIN THIS
REGION THIS AFTERNOON...AS IS ALREADY OCCURRING OVER EXTREME NE
OHIO/NW PA PER AREA RADARS. HAVE THEREFORE CONTINUED MID RANGE
CHANCE POPS TO COVER THIS POTENTIAL...WITH LAKE SHADOWING
OTHERWISE DIMINISHING THE CHANCES FOR ANY CONVECTION ALONG/JUST
INLAND FROM THE IMMEDIATE LAKESHORES.

WITH RESPECT TO TEMPERATURES...A WARMER AIRMASS WILL ALLOW HIGHS
TO CLIMB INTO THE MID 70S TO LOWER 80S IN MOST LOCATIONS
TODAY...THOUGH IT WILL BE COOLER EAST OF LAKE ONTARIO AND ALONG
THE IMMEDIATE LAKE ONTARIO SHORELINE...WHERE LINGERING CLOUDS AND
AN ONSHORE FLOW SHOULD LIMIT HIGHS TO THE UPPER 60S TO LOWER 70S.

DESPITE THE LOSS OF DAYTIME HEATING...THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL ACTUALLY INCREASE TONIGHT. MODEL CONSENSUS IS
QUITE STRONG...WITH VIRTUALLY EVERY MODEL CONSULTED SUGGESTING SOME
SORT OF REMNANTS OF AN MCS WILL MOVE ACROSS WESTERN NEW YORK
OVERNIGHT. USED A MULTI-MODEL BLENDS (NAM/GFS/RGEM/EUROPEAN/UKMET/SREF)
TO PROVIDE THE MOST LIKELY POSITION OF THE CONVECTION...BUT HEDGE
POPS DOWN GIVEN THE UNCERTAINTY IN TIMING AN POSITION. EXPECT
THERE WILL LIKELY BE A ROUND OF SHOWERS AND THUNDERSTORMS
OVERNIGHT NORTH BUFFALO-ROCHESTER...WITH A CHANCE THAT IT WILL
CROSS SOUTHERN PORTIONS. QPFS DIFFICULT GIVEN THE CONVECTIVE
NATURE...WITH MEAN QPFS IN THE QUARTER TO HALF INCH RANGE NORTH OF
THE THRU-WAY...LESS SOUTH.

THERE IS A MODEST POTENTIAL FOR SEVERE WEATHER WITH THUNDERSTORMS
THIS AFTERNOON AND OVERNIGHT. FORECAST WIND PROFILES ARE NOT
TERRIBLY FAVORABLE FOR SEVERE WEATHER...WITH 850 MB WINDS IN THE 30
TO 35 KT RANGES...AND ONLY MODEST DIRECTIONAL SHEAR. HOWEVER...SHEAR
MAY BE LOCALLY HIGHER IN THE VICINITY OF LAKE BREEZES...OR WITH AN
MCS...WHICH COULD SUPPORT STRONGER STORMS...WITH LINE SEGMENTS OR AN
ISOLATED SUPERCELL. SPC AS FAR WESTERN NEW YORK IN A SLIGHT
RISK...WHICH APPEARS JUSTIFIED BASED ON LATEST DATA. FOR NOW...WILL
CONTINUE TO MENTION A LIMITED SEVERE WEATHER POTENTIAL IN THE HWO
THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL APPEARS TO BE LATE
AFTERNOON ALONG THE LAKE ERIE BREEZE IN THE SOUTHERN TIER...SO WILL
CONTINUE TO CARRY ENHANCED WORDING HERE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FRIDAY STILL LOOKS LIKE IT WILL BE A RATHER UNSETTLED DAY ACROSS THE
CWA. THE OPERATIONAL MODELS AND SREF GUIDANCE ALL SEEM TO BE KEYING
ON THE POTENTIAL FOR THE DEVELOPMENT OF AN MCS IN THE VICINITY OF A
SURFACE LOW THAT IS FORECAST TO TRACK JUST NORTH OF LAKE ONTARIO
TONIGHT. AS THE LOW MOVES ACROSS NORTH CENTRAL NEW YORK STATE
FRIDAY...THE TRAILING COLD FRONT WILL INTERACT WITH VERY MOIST
(PWATS AVERAGING AROUND 1.5 INCHES) AND MODERATELY UNSTABLE AIR AS
IT DROPS SOUTH ACROSS WESTERN AND CENTRAL NEW YORK. THE CORFIDI
VECTORS ALSO SUGGESTS THAT ANY CONVECTIVE ELEMENTS THAT DEVELOP
DURING THE MORNING COULD BE SLOW MOVERS WITH A MODEST LOW LEVEL JET
FORECAST TO TRACK JUST SOUTH OF THE FRONT DURING THE MORNING. BASED
ON THESE FACTORS...EXPECT ANY THUNDERSTORMS TO HAVE THE POTENTIAL TO
BE PRODIGIOUS RAIN PRODUCERS. REGARDING THE POTENTIAL FOR SEVERE
WEATHER...IT NOW LOOKS LIKE THE MOST UNSTABLE AIR WILL BE SOUTHEAST
OF OUR CWA ON FRIDAY.

THE ABUNDANT CLOUD COVER ASSOCIATED WITH THIS WET WEATHER WILL ALSO
HAVE THE EFFECT OF TAMPING AFTERNOON HIGHS DOWN A LITTLE MORE THAN
WOULD BE OTHERWISE EXPECTED WITH 850MB TEMPS RUNNING AROUND +14C.
THAT SAID...HIGHS WILL STILL RUN WELL ABOVE AVERAGE...IN THE MID TO
UPPER 70S.

SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM NORTH TO
SOUTH FRIDAY EVENING FRIDAY NIGHT AS INSTABILITY DIMINISHES WITH THE
LOSS OF DAYTIME HEARING. THE POSSIBLE EXCEPTION TO THIS GENERAL
TREND WILL BE ACROSS THE SOUTHERN TIER WHERE A MOIST NORTHERLY
UPSLOPE FLOW BEHIND THE COLD FRONT MAY GENERATE A FEW MORE
SHOWERS OVERNIGHT INTO SATURDAY MORNING.

ON SATURDAY...ANY LINGERING SHOWERS OVER THE SOUTHERN TIER SHOULD
END BY NOONTIME. OTHERWISE...EXPECT MAINLY DRY CONDITIONS. MODEL
SOUNDINGS SUGGESTS THAT A FAIR AMOUNT OF LOW LEVEL MOISTURE WILL
STILL BE IN PLACE THROUGH AT LEAST SATURDAY MORNING. THIS COMBINED
WITH THE NORTHERLY UPSLOPE FLOW WILL LIKELY RESULT IN A FAIR
AMOUNT OF CLOUDS UNTIL DRIER AIR FINALLY WORKS SOUTH OF LAKE
ONTARIO LATER IN THE AFTERNOON.

HIGH PRESSURE BUILDING SOUTH ACROSS NEW YORK STATE SHOULD ALLOW
SKIES TO CLEAR OUT SATURDAY NIGHT...FOLLOWED BY MOSTLY SUNNY SKIES
ON SUNDAY. AREA TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGES.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE WEATHER LOOKS LIKE IT WILL TURN MORE UNSETTLED AGAIN LATE MONDAY
AND MONDAY NIGHT AS LOW PRESSURE HEADING EAST TOWARD THE OHIO VALLEY
PUSHES A WARM FRONT NORTHEAST TOWARD THE LOWER LAKES. EXPECT A FEW
MORE SHOWERS TO LINGER INTO TUESDAY AS THE LOW TRACKS SOUTH OF NEW
YORK STATE. SOME CLEARING IS POSSIBLE WEDNESDAY AS THE LOW SLIDES
OFF THE MIDDLE ATLANTIC COAST. EXPECT AREA TEMPERATURES TO BE CLOSE
TO NORMAL DURING THIS PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF MID MORNING...VFR CONDITIONS HAVE LARGELY RETURNED TO AREAS
ALONG AND WEST OF A KROC-KPEO LINE WITH DAYTIME HEATING AND
MIXING. FURTHER TO THE NORTHEAST...IFR AND MVFR CIGS REMAIN IN
PLACE...AND THESE WILL ONLY SLOWLY IMPROVE TO VFR THROUGH EARLY TO
MID AFTERNOON.

AS WE GET INTO THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP SOUTH OF LAKE ONTARIO...FOCUSING ON LAKE
BREEZE BOUNDARIES. AT THIS POINT...IT APPEARS THAT THIS ACTIVITY
WILL BE PRIMARILY SCATTERED IN NATURE...WITH THE BEST CHANCES OF
CONVECTION FOUND ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND
FINGER LAKES.

TONIGHT...THE REMNANTS OF A CONVECTIVE COMPLEX ARE EXPECTED TO CROSS
THE REGION. THE TIMING AND EXACT TRACK OF THESE REMAIN UNCERTAIN...BUT
DO EXPECT SOME THUNDERSTORMS EMBEDDED WITHIN THIS ACTIVITY.

OUTLOOK...
FRIDAY...VFR/MVFR. SHOWERS AND THUNDERSTORMS LIKELY.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
WINDS WILL BE RELATIVELY LIGHT ON THE WATERS OVER THE NEXT COUPLE
DAYS...WITH NO WIND HEADLINES ANTICIPATED THROUGH THE WEEKEND. EXPECT
THE USUAL LAKE BREEZES TO DEVELOP DURING THE AFTERNOON HOURS.

THE ABOVE SAID...THERE WILL STILL BE A FEW OTHER CONCERNS THROUGH
FRIDAY...NAMELY SOME LINGERING FOG LATE THIS MORNING...THEN
PERIODS SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY...WITH
LOCALLY HIGHER WINDS POSSIBLE WITHIN ANY THUNDERSTORMS.

AFTER FRIDAY...HIGH PRESSURE IS FORECAST TO RIDGE ACROSS THE LOWER
LAKES REGION...BRINGING A RETURN TO FAIR WEATHER.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...APFFEL/JJR
MARINE...APFFEL
Hazardous weather outlook, May 3, 5:15 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EDT THU MAY 3 2012

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
515 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN TIER. THE MAIN THREAT
WILL BE FROM ISOLATED SEVERE HAIL AND DAMAGING WIND GUSTS.

THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS TONIGHT...
PARTICULARLY EAST OF LAKE ONTARIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
515 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A RISK OF STRONG TO SEVERE THUNDERSTORMS TONIGHT...
ESPECIALLY OVER LAKE ONTARIO.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, May 3, 1:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
114 PM EDT THU MAY 3 2012

NYZ001>008-010>014-019>021-085-031725-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
114 PM EDT THU MAY 3 2012

...NEW YORK STATEWIDE TEST SEVERE WEATHER DRILL...

THIS IS A TEST DRILL IN SUPPORT OF NEW YORK SEVERE WEATHER AWARENESS
WEEK. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME.

THE 2012 NEW YORK STATEWIDE SEVERE WEATHER DRILL HAS BEGUN.
SCHOOLS... BUSINESSES AND RESIDENTS IN WESTERN AND NORTH CENTRAL NEW
YORK SHOULD TEST IMPLEMENT THEIR SEVERE WEATHER SAFETY PLANS AT THIS
TIME.

REPEATING...THIS DRILL IS IN SUPPORT OF THE STATEWIDE SEVERE WEATHER
DRILL AND SEVERE WEATHER AWARENESS WEEK. THERE IS NO SEVERE WEATHER
OCCURRING AT THIS TIME.

THE NATIONAL WEATHER SERVICE AND THE NEW YORK STATE DISASTER
PREPAREDNESS COMMISSION REMIND YOU TO BE PREPARED FOR SEVERE
WEATHER. DEVELOP A SEVERE WEATHER SAFETY PLAN. DO YOU HAVE A PLAN IN
PLACE?  WHAT WOULD YOU DO IF SEVERE WEATHER APPROACHED?

INFORMATION ABOUT WHAT YOU SHOULD DO AND DEVELOPING A PLAN CAN BE
FOUND ON OUR WEBSITE AT WWW.WEATHER.GOV/OS/SEVEREWEATHER

THIS IS A TEST DRILL IN SUPPORT OF NEW YORK SEVERE WEATHER AWARENESS
WEEK. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME.

LEVAN
Special weather statement, May 3, 1:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EDT THU MAY 3 2012

NYZ019-031815-
CHAUTAUQUA NY-
125 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST
  OF FINDLEY LAKE...OR JUST SOUTH OF ERIE PENNSYLVALIA...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FRENCH CREEK AND FINDLEY LAKE...
  CLYMER AND RIPLEY...
  SHERMAN...
  PANAMA...

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF
QUARTERS AND DAMAGING WINDS.

LAT...LON 4225 7977 4227 7976 4232 7906 4201 7906
      4199 7922 4199 7976 4200 7977

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:23 PM EDTSpecial Weather StatementBUFCattaraugus22 min
May 3, 5:20 PM EDTSpecial Weather StatementBUFAllegany40 min
May 3, 5:24 PM EDTSevere Thunderstorm WarningBUFAllegany51 min
May 3, 7:13 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.